Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Using Pradaxa for atrial fibrillation, having eye discomfort. Can I use Xarelto instead ?

Hello Doc, My name is AAA . I have atrial fibrillation(non valvular ) and have used Pradaxa since my episode with the afib in Feb 2011. I know that it is a thrombin inhibitor. I recently learned about Xarelto. It is a factor 10a inhibitor. I believe the Pradaxa is at too high a dose or is causing some eye discomfort at this time. I plan a doctor visit in the very near future(tomorrow as a fact). My questions. What is the difference in the way the two drugs work?. Which works better for afib?
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Dear Friend
PRADAXA is DEBIGATRAN and is a direct thrombin inhibitor. it basically stops the formation of clot in your heart (left atrium), which may be formed due to changes brought about by atrial fibrillation (AF). Thrombin causes the conversion of fibrinogen to fibrin, which is the basic material required for clot formation.
Xarelto is Rivaroxaban, which is an oral factor Xa inhibitor. it prevents clot formation by inhibiting activated factor X. factor is involved in conversion of prethrombin to thrombin, hence it acts one step prior to debigatran.
both drugs are approved for prevention of clot formation in your heart in presence of atrial fibrillation and none is meant to cure AF. No head to head comparison of efficacy of these two drugs are available as yet.
your assumption that debigatran is too high a dose can only be answered once i know what dose you are taking (110 BD or 150 BD) and second, what is your age, serum creatinine levels and if you have any history of GI bleed. hence , best leave it to your cardiologist.
What kind of eye discomfort you have? normally pradaxa is not known to cause eye discomfort, esp. after so many months of use. i advise you to see your eye specialist for same.
Answered: Sun, 7 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor